Ohio, 2019

High Wind and Strong Wind in Ohio, November 27, 2019

November 27, 2019 · NWS CLE · 19 events in 18 counties and zones

A strong area of low pressure moved from southern Lake Michigan to northern Lower Michigan to Ontario, Canada on November 27, 2019. This deepening low extended a cold front across northern Ohio during the afternoon hours of the 27th allowing for 50 to 60 mph wind gusts to reach the surface.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$154,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A strong area of low pressure moved from southern Lake Michigan to northern Lower Michigan to Ontario, Canada on November 27, 2019. This deepening low extended a cold front across northern Ohio during the afternoon hours of the 27th allowing for 50 to 60 mph wind gusts to reach the surface. These winds produced minor wind damage across the region, including downed trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 27, 9:45 AM EST, 15 minutes earlier.

Area forecast discussion, Nov 27, 9:45 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
945 AM EST Wed Nov 27 2019

.SYNOPSIS...
Strong low pressure near Lake Michigan this morning will track
east to northern lower Michigan this afternoon and to Ontario by
this evening. This will push a cold front across the local area
through mid afternoon. High pressure will build southeast
across the region Thursday and Friday. Low pressure will move
east across the region this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
More minor adjustments to temperatures, sky cover, and pops for
the mid morning update, but the overall flavor of the forecast
remains on track. There is a decent temperature jump in the
clearing slot just ahead of the cold front, with a brief rise
into the upper 50s followed by falling temperatures as the front
passes. There should be a decent dry period behind the front
before more clouds and scattered showers return later this
afternoon. No changes made to the headlines this morning.
Previous discussion follow.

Much of the forecast remains on track. Widespread showers taking
place this morning will become more scattered for this
afternoon. Cold frontal timing still on track at late morning
for the I-75 corridor through mid afternoon near the OH/PA
border. Winds will increase significantly with and behind the
front and, in particular, in the dry slot just behind the front.
Headlines remain as is. Expect the peak in winds between 1p and
6p. Previous shift had removed the thunder mention and will
leave it out as well. Someone may still have a rumble of
thunder. Bigger impact is from any convective showers this
afternoon to tap into higher winds. High temperatures will be
early today with early evening temperatures a little on either
side of 40. Wrap around moisture and some instability with an
approaching secondary trough will develop new showers across
northwest /north-central OH during the late afternoon.

Winds will remain gusty/breezy tonight and cloud cover will be
widespread. With that have brought temperatures back up a touch
for lows tonight. That secondary trough sinks south across the
area as the low pulls east this evening. This will be able to
generate some precipitation, question will be transition timing
and type. Temperatures aloft are only cold enough for limited
lake enhancement. Models also suggest a narrow window of deeper
moisture, deep enough for ice crystals/dendrites, during the
evening. So expect a changeover to snow showers for several
hours this evening coincident with surface temperatures dipping
into the mid 30s. Limited accumulations to the higher terrain.
But after midnight, we may be left behind with some drizzle or
be able to just barely keep snow. Will have to wait on more hi-
res guidance and observations to fine tune this. At any rate,
temperatures are only expected to get into the lower 30s.

On Thursday, the are will transition from cyclonic flow to the
high that will fold over the area ending any lingering light
precip. Temperatures will be seasonable. Cloud cover will remain
though, getting trapped under a strong inversion.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure aloft builds eastward over our region Thanksgiving
night through Friday as a surface high drifting eastward over
northern ON extends a ridge to northern OH and northwest PA.
Still expect our skies to trend mostly cloudy as abundant low-
level moisture should be trapped beneath the high's subsidence
inversion and allow stubborn stratus to persist. However, fair
weather is expected. Temperatures are forecast to be near or
slightly below-normal.

During the Friday night through Saturday time frame, the ridge aloft
will crest over our region as the surface high pressure ridge begins
exiting to the east. Farther west, a surface low should emerge over
or near the plains of eastern CO early Friday evening. This low
should track northeastward toward southern MN while becoming
vertically-stacked with the mid- to upper-level low by early
Saturday evening. Chances for rain and/or wet snow increase Friday
night and Saturday as a warm front associated with the low pressure
system approaches our CWA from the southwest. Temperatures continue
to trend near or slightly below-normal as our skies remain mostly
cloudy.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
The aforementioned vertically-stacked low should trek eastward
through the Upper Midwest Saturday night and through the southern
Great Lakes on Sunday. There is still some uncertainty regarding the
exact track of this surface low and positioning of the accompanying
warm, cold, and occluded fronts. Regardless, the low's warm conveyor
belt will likely be accompanied by additional periods of rain and/or
wet snow Saturday night and then mainly rain on Sunday as
temperatures should be slightly above-normal.

During Sunday night, the aforementioned surface low should dissipate
in vicinity of our CWA as secondary surface cyclogenesis occurs in
vicinity of the Mid-Atlantic and Northeast United States coasts. In
addition, the mid- to upper-level low is forecast to move from near
the southern Great Lakes to near New England. As colder air wraps
around the backside of this low pressure system, rain should mix
with or change to wet snow as low temperatures reach the lower or
middle 30's.

The low pressure system should then drift northeast to the Canadian
Maritimes on Monday and Tuesday as high pressure at the surface and
aloft settles over the Great Lakes region, including our CWA, and
temperatures trend slightly below-normal. However, one or multiple
shortwave troughs may ripple through the ridge on Tuesday. Periods
of wet snow, perhaps mixed with rain during daylight hours, remain
possible. In addition, lake enhanced or lake effect precip should
affect the snowbelt of northeast OH and northwest PA at times.

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
A highly changeable TAF period. Initially scattered showers and
a shrinking area of IFR is drifting east across the OH
terminals. TOL and FDY are almost out of this. A narrow
convective line with strong embedded winds will cross TOL/FDY
over the next hour, although recent trends are weakening. Gusts
of 35 to 40 knots have already been reported across eastern IN.
Others will have MVFR ceilings this morning with a narrow gap
of VFR right behind the cold front. Wrap around stratus around
1500 to 2K feet will overspread the terminals this afternoon.
Winds will continue to gust as they shift to the west by
evening. Gusts around 40 knots could very well continue into the
early evening, then slowly diminish through the night. Colder
air will wrap in behind the the system and a crossing secondary
trough will generate additional showers, primarily focused
across northeast OH/nw PA this evening. An eventual transition
to snow showers is possible late.

All of this is due to a strong low that will track across
northern Lake MI today.

.OUTLOOK...Non-VFR conditions continue Thursday. Non-VFR
possible Friday night through Sunday with rain and possibly
snow.

&&

.MARINE...
A Gale Warning remains in effect for all of Lake Erie this morning
through early Thursday morning. In addition, a Low Water Advisory
remains in effect for the western basin from late this morning
through early Thursday morning. Please see the Gale Warning and Low
Water Advisory statements for further details.

Winds shift from southeasterly to southerly and increase over the
lake this morning as a warm front sweeps northeastward. This warm
front is associated with a potent low that will move northeastward
from eastern Iowa early this morning to northern Lake Michigan by
early this afternoon. Thereafter, the low will move generally
eastward. Soon after the warm frontal passage, a cold front is
expected to sweep east over Lake Erie between roughly daybreak and
early afternoon. This cold frontal passage will cause winds to shift
to southwesterly and then westerly and strengthen further to gale
force. The strongest winds are likely to occur this afternoon and
evening, when gusts up to 50 knots and waves as large as 10 to 15
feet are expected. Of note, waves will be lower in the western basin
due to limited fetch. Westerly gales during the wee hours of
Thursday morning will be followed by winds subsiding steadily and
veering to northwesterly and then northerly for the rest of
Thursday. Simultaneously, waves will lower dramatically. A Small
Craft Advisory will be needed for a time on Thursday after gales
diminish and before conditions improve drastically on the lake.

Much quieter conditions are then expected on Lake Erie Thursday
night through Friday night as high pressure builds from the north
while simultaneously drifting eastward. Another low pressure system
is expected to emerge from the central Rockies on Saturday and slide
east across the southern Great Lakes on Sunday. Accordingly,
unsettled conditions will return to the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 AM EST Thursday for OHZ011-012-089.
     Wind Advisory until 4 AM EST Thursday for OHZ013-014-020>023-
     031>033-038.
     High Wind Warning until 11 PM EST this evening for OHZ003-
     006>010-017>019-027-028-036.
     Wind Advisory until 11 PM EST this evening for OHZ029-030-037-
     047.
PA...Wind Advisory until 7 AM EST Thursday for PAZ001-002.
     Wind Advisory until 4 AM EST Thursday for PAZ003.
MARINE...Low Water Advisory until 4 AM EST Thursday for LEZ142>144-
     162>164.
     Gale Warning until 4 AM EST Thursday for LEZ142>147-162>167.
     Gale Warning until 7 AM EST Thursday for LEZ148-149-168-169.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Greenawalt/Jaszka
LONG TERM...Jaszka
AVIATION...Oudeman
MARINE...Jaszka
Hazardous weather outlook, Nov 27, 4:31 AM EST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
431 AM EST Wed Nov 27 2019

OHZ003-006>010-017>019-027-028-036-281100-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-
Crawford-Marion-
431 AM EST Wed Nov 27 2019

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ029-030-037-047-281100-
Richland-Ashland-Morrow-Knox-
431 AM EST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011-012-089-PAZ001-002-281100-
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-Southern Erie-
431 AM EST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-020>023-031>033-038-PAZ003-281100-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wayne-Stark-
Mahoning-Holmes-Crawford-
431 AM EST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
THURSDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-281100-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
431 AM EST Wed Nov 27 2019

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
...LOW WATER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central Lake Erie and western
Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Low Water Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ145>147-165>167-281100-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
431 AM EST Wed Nov 27 2019

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

This Hazardous Weather Outlook is for central Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-148-149-168-169-281100-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
431 AM EST Wed Nov 27 2019

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central Lake Erie and eastern
Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 27, 9:25 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
925 AM EST WED NOV 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     NON-TSTM WND DMG 1 S WESLEYVILLE         42.12N 80.01W
11/27/2019                   ERIE               PA   PUBLIC

            SHINGLES BLOWN OFF ROOF.

&&

RC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 high wind, 5 strong wind. Local standard time, as filed.

High Wind, Wood

When
November 27, 10:00 AM EST to 3:00 PM EST
Where
Wood forecast zone
Measured
54 kt (62 mph) measured gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.362, -83.623 (the zone’s center; the record gives no point)

Wind damage was reported in portions of Wood County due to 50 to 60 mph wind gusts. Trees and power lines were noted down in Luckey. A retail building in Bowling Green sustained structural damage. A personal weather station in Lemoyne recorded a 62 MPH wind gust and 12:13 PM. A personal weather station in Tontogany recorded a 58 MPH wind gust at 1:46 PM. An automated wind sensor at Toledo Executive Airport measured a 48 knot (55 MPH) non-thunderstorm wind gust at 10:15 AM.

High Wind, Lake

When
November 27, 1:00 PM EST to 4:00 PM EST
Where
Lake forecast zone
Measured
58 kt (67 mph) measured gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

Wind damage was reported in portions of Lake County due to 50 to 60 mph wind gusts. Trees and power lines were noted down in Mentor. C-MAN Station FAIO1 at Fairport Harbor measured a 62 MPH non-thunderstorm wind gust at 3:48 PM, a 64 MPH non-thunderstorm wind gust at 4:48 PM, and a 67 MPH non-thunderstorm wind gust at 5:24 PM.

High Wind, Richland

When
November 27, 1:00 PM EST to 2:00 PM EST
Where
Richland forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.775, -82.536 (the zone’s center; the record gives no point)

Tree damage was reported in portions of Richland County due to 50 to 60 mph wind gusts. An automated wind sensor at Mansfield Lahm Regional Airport measured a 48 knot (55 MPH) non-thunderstorm wind gust.

High Wind, Morrow

When
November 27, 1:00 PM EST to 2:00 PM EST
Where
Morrow forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.524, -82.794 (the zone’s center; the record gives no point)

Tree damage was reported in portions of Morrow County due to 50 to 60 mph wind gusts.

High Wind, Hancock

When
November 27, 1:01 PM EST
Where
Hancock forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.002, -83.666 (the zone’s center; the record gives no point)

An automated wind sensor at Findlay Airport measured a 50 knot (58 MPH) non-thunderstorm wind gust.

High Wind, Cuyahoga

When
November 27, 1:30 PM EST to 4:30 PM EST
Where
Cuyahoga forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
41.479, -81.678 (the zone’s center; the record gives no point)

Wind damage was reported in portions of Cuyahoga County due to 50 to 60 mph wind gusts. Trees and power lines were noted down in Cleveland, Lakewood, Maple Heights, and North Olmsted. Trees toppled onto two homes and a car in Lakewood. Almost 20,000 customers were reported without power for a duration on the 27th. An automated wind sensor at Cleveland Hopkins Airport measured a 53 knot (61 MPH) non-thunderstorm wind gust at 2:05 PM and a 56 knot (64 MPH) non-thunderstorm wind gust at 3:54 PM. An automated wind sensor at Cleveland - Burke Lakefront Airport measured a 51 knot (59 MPH) non-thunderstorm wind gust at 3:53 PM.

High Wind, Stark

When
November 27, 1:30 PM EST to 3:30 PM EST
Where
Stark forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

Wind damage was reported in portions of Stark County due to 50 to 60 mph wind gusts. Trees and power lines were noted down in Canton, North Lawrence, and Canal Fulton.

High Wind, Ottawa

When
November 27, 2:30 PM EST to 3:00 PM EST
Where
Ottawa forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.497, -82.941 (the zone’s center; the record gives no point)

C-MAN Station CMPO1 at Camp Perry measured a 59 MPH non-thunderstorm wind gust at 4:30 PM. C-MAN Station SBIO1 on South Bass Island measured a 61 MPH non-thunderstorm wind gust at 5:00 PM.

Strong Wind, Marion

When
November 27, 3:28 PM EST
Where
Marion forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$100
Reported by
ASOS
Coordinates
40.587, -83.161 (the zone’s center; the record gives no point)

An automated wind sensor at Marion Airport measured a 46 knot (53 MPH) non-thunderstorm wind gust.

High Wind, Erie

When
November 27, 3:30 PM EST
Where
Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Social Media
Coordinates
41.432, -82.700 (the zone’s center; the record gives no point)

Strong winds knocked down power lines in Milan, which prompted house fire. The house was a total loss.

Strong Wind, Trumbull

When
November 27, 3:36 PM EST
Where
Trumbull forecast zone
Measured
47 kt (54 mph) measured gust
Property damage
$100
Reported by
ASOS
Coordinates
41.317, -80.761 (the zone’s center; the record gives no point)

An automated wind sensor at Youngstown-Warren Regional Airport measured a 47 knot (54 MPH) non-thunderstorm wind gust.

High Wind, Holmes

When
November 27, 4:00 PM EST to 5:00 PM EST
Where
Holmes forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
40.561, -81.929 (the zone’s center; the record gives no point)

Wind damage was reported in portions of Holmes County due to 50 to 60 mph wind gusts. Trees and power lines were noted down in Hardy, Monroe, Ripley, Berlin, and Salt Creek Townships.

High Wind, Lorain

When
November 27, 4:08 PM EST
Where
Lorain forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

An automated wind sensor at Lorain County Regional Airport in Elyria measured a 50 knot (58 MPH) non-thunderstorm wind gust.

High Wind, Seneca

When
November 27, 4:30 PM EST
Where
Seneca forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.124, -83.128 (the zone’s center; the record gives no point)

A trained spotter measured a 59 MPH wind gust in Fostoria. Downed tree branches were also noted at this time.

Strong Wind, Wayne

When
November 27, 4:44 PM EST
Where
Wayne forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$100
Reported by
ASOS
Coordinates
40.829, -81.888 (the zone’s center; the record gives no point)

An automated wind sensor at Wayne County Airport in Wooster measured a 45 knot (52 MPH) non-thunderstorm wind gust.

High Wind, Geauga

When
November 27, 5:00 PM EST to 6:00 PM EST
Where
Geauga forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

Wind damage was reported in portions of Geauga County due to 50 to 60 mph wind gusts. Trees and power lines were noted down in Burton and Russell Township.

Strong Wind, Trumbull

When
November 27, 5:03 PM EST
Where
Trumbull forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$100
Reported by
ASOS
Coordinates
41.317, -80.761 (the zone’s center; the record gives no point)

An automated wind sensor at Youngstown-Warren Regional Airport measured a 48 knot (55 MPH) non-thunderstorm wind gust.

High Wind, Summit

When
November 27, 5:04 PM EST
Where
Summit forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.126, -81.532 (the zone’s center; the record gives no point)

An automated wind sensor at Akron-Canton Regional Airport in Green measured a 54 knot (62 MPH) non-thunderstorm wind gust.

Strong Wind, Ashtabula

When
November 27, 5:05 PM EST
Where
Ashtabula forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$100
Reported by
ASOS
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

An automated wind sensor at Northeast Ohio Regional Airport in Jefferson measured a 45 knot (52 MPH) non-thunderstorm wind gust.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865948, 865855, 865951, 865952, 865854, 865847, 865950, 865850, 865955, 865944, 865959, 865953, 865849, 865856, 865958, 865949, 865956, 865954, 865957.